What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 1:00 PM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
200 PM EDT Fri Jun 27 2025
.SYNOPSIS...
A cold front approaches the region on Saturday, which will bring
chances for scattered thunderstorms primarily east of the Blue
Ridge; however, isolated thunderstorms still look possible for
areas west of the Blue Ridge. The cold front looks to stall just
north of the area, which will keep much of the region under the
influence of the warm and humid airmass across the southeast.
This will keep the chances for daily showers and thunderstorms
in the forecast through next Wednesday until a much stronger
cold front looks to push through the forecast area. High
pressure settling into the region mid week next week will lead
to drier conditions; however, temperatures are expected to
continue to remain seasonable.
&&
.NEAR TERM /THROUGH TOMORROW/...
As of 100 PM EDT Friday...
Key Messages:
1) Scattered thunderstorms are again expected primarily east of
the Blue Ridge on Saturday.
2) The area will continue to remain hot and humid across the
area Saturday.
The surface high pressure that is leading to a backdoor front
that is currently draped across the Virginia Piedmont should
lift north tonight as a warm front as the surface high pressure
progresses east into the Atlantic and losses influence over the
region. As this happens a shortwave trough and associated
surface low pressure system is expected to push across
southeastern Canada during the day on Saturday. The associated
cold front is forecast to be draped across western New York and
into the Ohio Valley by Saturday evening. While this will
predominantly keep most of the precipitation well to the north
and west of the region, there will be a chance for showers and
thunderstorms along the eastern edge of the Blue Ridge and
points east into the Piedmont on Saturday. With the repeated
rounds of showers and thunderstorms across the area, these
storms will continue to lead to a localized flash flood threat.
This will be especially true given storm motions will continue
to be on the slow side of around 5-15 knots.
High temperatures will climb into the low 90s across the
Piedmont, and low to mid 80s west of the Blue Ridge.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1210 PM EDT Friday...
Key Message:
- Hot and humid through the weekend, with daily chances of
afternoon showers and thunderstorms.
A cold front is expected to stall along the Mason-Dixon line on
Sunday, then return northward as a warm front on Monday. With the
area remaining in the warm sector, hot and humid conditions will
continue along with afternoon and evening showers and thunderstorms.
Scattered storms each afternoon will be disorganized, but a few may
become strong to severe with the primary threats being damaging wind
gusts and localize flooding.
High temperatures each afternoon will peak in the 80s across the
mountains to the low to mid 90s in the foothills and Piedmont. Dew
points will continue to run high, ranging from the mid 60s to lower
70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1210 PM EDT Friday...
Key Messages:
1. Thunderstorms Tuesday into Wednesday.
2. Slightly cooler and drier Wednesday and Thursday.
A cold front will move from the Ohio Valley Tuesday morning to the
VA/NC coast Wednesday morning. This front will bring an organized
line of convection across the area Tuesday afternoon and evening.
Dry and cooler high pressure will follow the frontal passage
Wednesday and Thursday. Another front will slide across the region
Friday, but with limited moisture, showers and thunderstorms will be
sub-severe.
High temperatures will ranging in the 80s Tuesday, then cool down a
couple of degrees on Wednesday. Temperatures will gradually warm
each day, ending the workweek in the mid 80s to mid 90s.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
As of 100 PM EDT Thursday...
Scattered to widespread thunderstorms look likely again to
impact LYH, BCB, ROA, and LWB this afternoon and evening.
Confidence is not as high at DAN and BLF; however, vcts has been
included regardless given the chance still exists. These
thunderstorms if in the vicinity of terminals may lead to sudden
wind shifts and sudden wind speed increases. These storms may
also lead to brief periods of MVFR to LIFR CIGs and VSBYs.
Currently, a backdoor front has pushed south into central
Virginia. This front has lead to MVFR CIGs to develop at LYH,
which are expected to linger for at least another couple hours
before some additional clearing and thunderstorm development
begins. After the thunderstorms this evening, MVFR to LIFR CIGs
and VSBYs do look to develop out of northern and central
Virginia and push south, with all terminals likely seeing
restrictions except for DAN and BLF. These restrictions should
lift again by the 12-13 UTC timeframe for all terminals.
EXTENDED AVIATION OUTLOOK...
High pressure should maintain VFR conditions into early next
week outside of any storms and late night/early morning fog. A
front tracking in by Tuesday will bring a better coverage of
storms and better chance of sub-VFR. This front should lead to
VFR conditions through the end of next week outside of any river
valley fog that may develop near BCB and LWB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 11 PM EDT this evening for VAZ011-013-014-
018>020-022>024-033>035-045-046.
NC...None.
WV...Flood Watch until 11 PM EDT this evening for WVZ043-044-507-
508.
&&
SYNOPSIS...EB
NEAR TERM...EB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EBHazardous weather outlook, Jun 27, 1:11 PM EST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
211 PM EDT Fri Jun 27 2025
NCZ001>006-018>020-VAZ007-009-010-012-015>017-032-043-044-047-058-
059-WVZ042-281815-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Floyd-Patrick-
Henry-Pittsylvania-Buckingham-Halifax-Charlotte-Mercer-
211 PM EDT Fri Jun 27 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ011-013-014-018>020-022>024-033>035-045-046-WVZ043-044-507-508-
281815-
Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
211 PM EDT Fri Jun 27 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 3:45 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
445 PM EDT Fri Jun 27 2025
WVZ044-507-272115-
Eastern Greenbrier WV-Monroe WV-
445 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GREENBRIER AND
CENTRAL MONROE COUNTIES THROUGH 515 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Laurel Branch, or near Union, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ronceverte...
Union...
Laurel Branch...
Pickaway...
Glace...
Organ Cave...
and Zenith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 8027 3748 8042 3750 8059 3776 8058
TIME...MOT...LOC 2044Z 193DEG 14KT 3757 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PWSpecial weather statement, Jun 27, 3:47 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
447 PM EDT Fri Jun 27 2025
WVZ507-508-272115-
Western Greenbrier WV-Eastern Greenbrier WV-
447 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN GREENBRIER COUNTY THROUGH 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Trout, or 9 miles northwest of Renick, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quinwood...
Leonard...
Williamsburg...
Trout...
Duo...
and Anjean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3822 8036 3811 8036 3807 8030 3792 8058
3808 8072 3808 8071 3827 8044
TIME...MOT...LOC 2046Z 232DEG 6KT 3806 8051
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 4:46 PM EST, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
546 PM EDT Fri Jun 27 2025
VAZ019-WVZ507-272215-
Alleghany VA-Eastern Greenbrier WV-
546 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA AND
SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA
THROUGH 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Neola, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Sulphur Springs...
Neola...
Beartown State Park...
Alvon...
and Rorer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3805 8026 3804 8022 3804 8016 3806 8011
3806 7998 3798 8002 3795 8005 3794 8004
3779 8011 3782 8038 3806 8029
TIME...MOT...LOC 2146Z 218DEG 9KT 3798 8019
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 5:19 PM EST, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
619 PM EDT Fri Jun 27 2025
VAZ044-058-272245-
Halifax VA-Pittsylvania VA-
619 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES THROUGH
645 PM EDT...
At 618 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Straightstone, or near Mt Airy, moving northwest
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mt Airy...
Cody...
Leda...
Chalk Level...
and Straightstone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3681 7905 3689 7931 3711 7922 3710 7920
3707 7920 3705 7919 3707 7918 3707 7917
3708 7914 3702 7902
TIME...MOT...LOC 2218Z 112DEG 8KT 3699 7915
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 5:21 PM EST, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT Fri Jun 27 2025
VAZ045-058-059-272245-
Halifax VA-Campbell VA-Charlotte VA-
621 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
WEST CENTRAL CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTH CENTRAL
HALIFAX COUNTIES THROUGH 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Aspen, or 7 miles east of Nathalie, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookneal...
Nathalie...
Mt Laurel...
and Aspen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 7866 3685 7877 3691 7903 3711 7894
TIME...MOT...LOC 2220Z 116DEG 12KT 3696 7881
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 5:32 PM EST, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
632 PM EDT Fri Jun 27 2025
VAZ019-020-WVZ507-272300-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
632 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN ALLEGHANY...SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA AND EAST CENTRAL GREENBRIER COUNTIES IN SOUTHEASTERN WEST
VIRGINIA THROUGH 700 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm near
Natural Well, or 7 miles southeast of Neola, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Neola...
Hot Springs...
Lake Moomaw...
Carloover...
Bacova Junction...
Natural Well...
and Callison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3805 7981 3781 7996 3785 8016 3805 8012
3806 8011 3806 7996 3808 7995
TIME...MOT...LOC 2232Z 197DEG 11KT 3790 8003
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDG